Alert archive / Florida / Coastal Flood Statements in 2015
Coastal Flood Statement 3, NWS Miami, FL
NWS Miami, FL issued this coastal flood statement at Oct 4, 2015, 2:35 PM EDT for Broward County, Miami-Dade County, Palm Beach County, Florida. It took effect at Oct 5, 2015, 12:00 AM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Oct 4, 2015, 2:35 PM EDT (18:35 UTC)
- In effect from
- Oct 5, 2015, 12:00 AM EDT
- Expired
- Oct 5, 2015, 4:48 AM EDT
- In force
- 5 hr
- Issued by
- NWS Miami, FL
Counties Broward County, FL, Miami-Dade County, FL, Palm Beach County, FL
The radar
The Miami radar (KAMX), 59 km from the middle of the area, began a volume at 18:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 6.6 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 87 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 759 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
851 WHUS42 KMFL 041835 CCA CFWMFL URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE...CORRECTED NATIONAL WEATHER SERVICE MIAMI FL 235 PM EDT SUN OCT 4 2015 FLZ168-172-173-050245- /O.CAN.KMFL.CF.S.0002.000000T0000Z-151005T1200Z/ /O.NEW.KMFL.CF.S.0003.151005T0400Z-151005T1200Z/ COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE- 235 PM EDT SUN OCT 4 2015 ...MINOR COASTAL FLOODING NO LONGER EXPECTED... * TIDES HAVE LOWERED THIS WEEKEND SUCH THAT MINOR COASTAL FLOODING IS NOT ANTICIPATED. HOWEVER...ANOTHER STATEMENT MAY BE NECESSARY LATER MONDAY...IF INCREASING SWELL IS EXPECTED TO CAUSE ANY ADDITIONAL ISSUES ALONG COASTAL AREAS INTO TUESDAY AND WEDNESDAY. && $$ FLZ069-050245- /O.CON.KMFL.RP.S.0033.000000T0000Z-151005T0400Z/ COASTAL COLLIER- 235 PM EDT SUN OCT 4 2015 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * TIMING...THROUGH THIS EVENING. * IMPACTS...MODERATE WESTERLY WINDS ALONG THE GULF COAST ARE EXPECTED TO LEAD TO RIP CURRENTS...WHICH WILL CREATE DANGEROUS SWIMMING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS AND SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY. && $$ HTTP://WWW.WEATHER.GOV/MIAMI
1 follow-up statement
023 WHUS42 KMFL 050848 CFWMFL URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 448 AM EDT MON OCT 5 2015 FLZ168-051000- /O.CAN.KMFL.CF.S.0003.000000T0000Z-151005T1200Z/ /O.NEW.KMFL.RP.S.0034.151005T0848Z-151007T0000Z/ COASTAL PALM BEACH- 448 AM EDT MON OCT 5 2015 ...HIGH RIP CURRENT RISK IN EFFECT THROUGH TUESDAY EVENING... * TIMING...INCREASING THIS AFTERNOON AND CONTINUING THROUGH TUESDAY EVENING. * IMPACTS...BUILDING NORTHEAST SWELL LATER TODAY WILL LEAD TO A HIGH RISK OF RIP CURRENTS AT THE BEACHES OF PALM BEACH COUNTY BEGINNING THIS AFTERNOON. THIS WILL CREATE DANGEROUS SWIMMING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS AND SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY. && $$ FLZ172-173-051000- /O.CAN.KMFL.CF.S.0003.000000T0000Z-151005T1200Z/ COASTAL BROWARD-COASTAL MIAMI DADE- 448 AM EDT MON OCT 5 2015 ...MINOR COASTAL FLOODING NO LONGER EXPECTED... * TIDES HAVE LOWERED SUCH THAT MINOR COASTAL FLOODING IS NOT ANTICIPATED. HOWEVER...ANOTHER STATEMENT MAY BE NECESSARY LATER TODAY...IF INCREASING SWELL IS EXPECTED TO CAUSE ANY ADDITIONAL ISSUES ALONG COASTAL AREAS INTO TUESDAY AND WEDNESDAY. $$ HTTP://WWW.WEATHER.GOV/MIAMI
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this coastal flood statement went out at Oct 4, 1:42 PM EDT, 53 minutes earlier.
Area forecast discussion, Oct 4, 1:42 PM EDT, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 142 PM EDT SUN OCT 4 2015 .AVIATION... VFR CONDITIONS ARE EXPECTED THROUGH THE FORECAST WITH OCCASIONAL BKN040-050 AND A BRIEF SHOWER. VISIBILITY COULD LOWER IN THESE FAST MOVING SHOWERS BUT WILL LIKELY REMAIN VFR ALTHOUGH IT IS NOT OUT OF THE QUESTION FOR A VERY BRIEF SUB-VFR VISIBILITY. SURFACE WIND WILL REMAIN WESTERLY WITH OCCASIONAL GUSTS TO NEAR 20 KNOTS UNTIL 00Z THIS EVENING. KOB && .PREV DISCUSSION... /ISSUED 928 AM EDT SUN OCT 4 2015/ UPDATE... MINOR CHANGES MADE TO THE MORNING UPDATES WITH REMOVAL OF THUNDER BEING THE BIGGEST ADJUSTMENT. THE 12Z MFL AND TBW SOUNDINGS BOTH SHOW THE STRONG INVERSION NEAR 700MB CONTINUING WITH VERY LITTLE CHANCE OF THIS CAP BREAKING. FAST MOVING LOW TOPPED SHOWERS WILL MOVE ACROSS THE GULF WATERS AND ONTO THE SOUTHWEST COAST WITH THE NAPLES AREA ALREADY OBSERVING SOME OF THESE THIS MORNING. ALSO, CANNOT ARGUE THAT THE SHOWERS COULD ALSO EXPAND IN COVERAGE AS THE DAY PROGRESSES WITH PLENTY OF DIURNAL HEATING TAKING SHAPE. NO OTHER CHANGES ARE PLANNED AT THIS TIME. KOB PREV DISCUSSION... /ISSUED 746 AM EDT SUN OCT 4 2015/ AVIATION... CURRENT THINKING HAS NOT CHANGED WITH A WESTERLY SURFACE WIND EXPECTED TO CONTINUE THROUGH THE FORECAST WITH OCCASIONAL GUSTS TO NEAR 20 KNOTS BY THIS AFTERNOON AND THEN DIMINISHING AGAIN AFT 00Z. A FEW SHOWERS ARE MOVING ONTO THE SOUTHWEST COAST CURRENTLY AND THIS TREND WILL CONTINUE FOR THE COURSE OF THE PERIOD WITH ADDITIONAL DEVELOPMENT POSSIBLE ACROSS THE NORTHERN PORTIONS OF THE AREA THIS AFTERNOON. A STRONG INVERSION REMAINS IN PLACE AT AROUND 700MB SO THE THREAT FOR THUNDER APPEARS TO BE LIMITED SO HAVE NOT MENTIONED IN ANY OF THE TAFS. KOB PREV DISCUSSION... /ISSUED 554 AM EDT SUN OCT 4 2015/ UPDATE... AFTER INSPECTION OF THE REGIONAL TIDAL ANOMALIES...DECIDED TO CANCEL THE COASTAL FLOOD STATEMENT FOR COLLIER COUNTY. EARLIER THIS MORNING THERE WAS A GENERAL UPWARD TREND IN THE TIDAL ANOMALIES BUT HAS SINCE BEEN SHOWING A STEADY DROP. IN ADDITION THERE WERE NO REPORTS OF MINOR TIDAL FLOODING. SO THE COASTAL FLOOD STATEMENT FOR COLLIER COUNTY WAS CANCELLED BUT REMAINS IN EFFECT FOR THE ATLANTIC COASTAL ZONE. 60 PREV DISCUSSION... /ISSUED 506 AM EDT SUN OCT 4 2015/ DISCUSSION... FOR TODAY...A MID TO UPPER LEVEL LOW IS EXPECTED TO DRIFT SOUTHEAST ACROSS NORTH AND CENTRAL FLORIDA WITH A LOW LEVEL TROUGH REFLECTION EXTENDING ACROSS MOST OF THE FLORIDA PENINSULA. THERE WILL BE INCREASING MOISTURE AS THE DAY PROGRESSES AND WITH SUPPORTING DYNAMICS FROM THE MID TO UPPER LEVEL LOW THERE WILL BE A CHANCE OF THUNDERSTORMS...BUT MAINLY AROUND THE LAKE REGION WITH SCATTERED SHOWERS/ISOLATED THUNDERSTORMS FORECAST. FORECAST SOUNDINGS REVEAL THAT A PROMINENT 700-500 HPA INVERSION WILL REMAIN THROUGH MOST OF THE DAY ACROSS THE SOUTHEASTERN PORTION OF THE PENINSULA BUT AROUND THE LAKE REGION THE FORECAST SOUNDINGS INDICATE THE INVERSION ERODING INTO THE AFTERNOON/EARLY EVENING...WITH A CHANCE OF SHOWERS/ISOLATED THUNDERSTORMS IN THAT AREA. A MODERATE RISK OF RIP CURRENTS IS EXPECTED ACROSS THE PALM BEACH COUNTY BEACHES TODAY WITH A SLIGHT RISK ALONG THE REMAINING ATLANTIC COAST BEACHES. FOR THE GULF COAST BEACHES...PERSISTENT WESTERLY WINDS IN THE 15 TO 20 KNOT RANGE ACROSS THE GULF WATERS COULD CONTRIBUTE TO A HIGH RISK OF RIP CURRENTS TODAY. FOR MONDAY...THE GUIDANCE CONSENSUS INDICATES THAT THE MID TO UPPER LEVEL LOW WILL SHIFT FURTHER EAST CENTERED OFF THE GEORGIA/NORTH FLORIDA COAST AND IS IN A LESS FAVORABLE POSITION FOR THE DYNAMICS TO SUPPORT CONVECTION. THE AFOREMENTIONED INVERSION IN THE 700-500 HPA LAYER IS FORECAST TO PERSIST AND ALSO IN THE LAKE REGION...WITH VERY WARM MID-LEVEL TEMPERATURES. WESTERLY LOW LEVEL FLOW WILL CONTINUE TO ADVECT ADDITIONAL MOISTURE ACROSS THE GULF INTO THE REGION...BUT WITH LACK OF SUPPORTING DYNAMICS AND OVERALL WEAK INSTABILITY ONLY SCATTERED SHOWERS AND AN ISOLATED CHANCE OF THUNDERSTORMS IS FORECAST. FOR TUESDAY...THE UPPER LOW AND SURFACE LOW ARE FORECAST TO BE OFF THE CAROLINAS COAST WITH A SURFACE TROUGH EXTENDING SOUTHWARD TO NEAR SOUTH FLORIDA WITH AN UPPER LEVEL RIDGE ACROSS FLORIDA AND ADJACENT WATERS. GLOBAL MODEL INDICATES A PLUME OF MOISTURE COULD EXTEND OFF THE YUCATAN PENINSULA AND ACROSS THE SOUTHERN GULF INTO SOUTH FLORIDA...WITH INCREASING LOW LEVEL MOISTURE AND CLOUDINESS AND A CHANCE OF SHOWERS. LATEST MARINE GUIDANCE CONTINUES TO INDICATE THAT THE LONG PERIOD SWELL ASSOCIATED WITH JOAQUIN AND THE PRESSURE GRADIENT INDUCED WINDS WILL CONTINUE THROUGH AT LEAST THE EARLY PART OF THE WEEK...AND COULD PEAK TO NEAR 5 FEET BY TUESDAY. WILL HAVE TO WAIT AND SEE HOW CONSISTENT THE GUIDANCE IS WITH THIS SWELL EVENT AND HOW MUCH IT MAY CONTRIBUTE TO POSSIBLE COASTAL FLOODING/BEACH EROSION AND RIP CURRENTS ALONG THE ATLANTIC COASTAL ZONE. FOR THE LONGER TERM FORECAST...LATEST GUIDANCE INDICATES AN UPPER LEVEL RIDGE BUILDING ACROSS THE SOUTHEASTERN STATES BY MID WEEK AND PERSISTING LATE WEEK BUT THERE COULD BE SUFFICIENT REGIONAL MOISTURE FOR SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS THROUGH THIS PERIOD. MARINE... LATEST MARINE GUIDANCE SUGGESTS THAT SEAS TO 7 FEET ARE POSSIBLE ACROSS THE ATLANTIC WATERS TO THE EAST OF PALM BEACH COUNTY EARLY THIS MORNING WITH SEAS SLOWLY SUBSIDING LATER TODAY. SO THE SMALL CRAFT ADVISORY FOR THE ATLANTIC WATERS EAST OF PALM BEACH COUNTY WILL CONTINUE THROUGH 12Z AND WILL BE ALLOWED TO EXPIRE THEREAFTER. A PRECAUTIONARY STATEMENT IS IN EFFECT FOR THE GULF WATERS WITH WINDS IN THE 15 TO 20 KNOT RANGE EXPECTED TODAY. LATEST MARINE GUIDANCE CONTINUES TO INDICATE THAT THE LONG PERIOD SWELL ASSOCIATED WITH JOAQUIN AND THE PRESSURE GRADIENT INDUCED WINDS WILL CONTINUE THROUGH AT LEAST THE EARLY PART OF THE WEEK...AND COULD PEAK TO NEAR 5 FEET BY TUESDAY. WILL HAVE TO WAIT AND SEE HOW CONSISTENT THE GUIDANCE IS WITH THIS SWELL EVENT. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 68 86 70 87 / 20 30 20 20 FORT LAUDERDALE 71 87 72 87 / 20 30 20 30 MIAMI 72 86 73 88 / 30 30 20 30 NAPLES 72 82 73 86 / 40 40 40 10 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...HIGH RIP CURRENT RISK UNTIL MIDNIGHT EDT TONIGHT FOR FLZ069. AM...NONE. GM...NONE. && SHORT TERM...10/CD LONG TERM....10/CD AVIATION...10/CD
Hazardous weather outlook, Oct 4, 2:22 PM EDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 222 PM EDT SUN OCT 4 2015 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 050630- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 222 PM EDT SUN OCT 4 2015 ...HIGH RISK OF RIP CURRENTS COLLIER COUNTY BEACHES... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT RIP CURRENTS: WEST WINDS OF 15 TO 20 MPH WILL LEAD TO A HIGH RISK OF RIP CURRENTS AT THE COLLIER COUNTY BEACHES TODAY. AT THE PALM BEACH COUNTY COAST, THE RIP CURRENT RISK WILL BE MODERATE DUE TO A SMALL NORTHEAST SWELL, WITH A SLIGHT RISK AT THE BROWARD AND MIAMI-DADE BEACHES. BEACHGOERS ARE URGED TO HEED THE ADVICE OF LOCAL OFFICIALS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE RIP CURRENT RISK WILL REMAIN ELEVATED AT THE COLLIER COUNTY BEACHES THROUGH MONDAY, THEN DECREASE BY TUESDAY. ALONG THE ATLANTIC BEACHES OF SOUTH FLORIDA, NORTHEAST SWELLS WILL BUILD EARLY IN THE WEEK, INCREASING THE RIP CURRENT RISK ESPECIALLY AT THE PALM BEACH COAST. THE RIP CURRENT RISK WILL BE HIGHEST TUESDAY AND WEDNESDAY, THEN SLOWLY DIMINISH LATE IN THE WEEK. MARINE CONDITIONS WILL DETERIORATE IN THE GULF STREAM LATE MONDAY AS NORTHEAST SWELLS INCREASE, WITH ROUGH CONDITIONS THROUGH WEDNESDAY. SEAS WILL BE HIGHEST OFF THE COAST OF PALM BEACH COUNTY. ROUGH SURF IS EXPECTED AT THE PALM BEACH COAST TUESDAY AND WEDNESDAY, WITH INCREASING SURF CONDITIONS DOWN TO MIAMI-DADE COUNTY BEACHES. THIS WILL LEAD TO SOME BEACH EROSION AT VULNERABLE LOCATIONS ALONG THE COAST MAINLY IN PALM BEACH AND BROWARD COUNTIES. THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS THROUGH MOST OF THE PERIOD ACROSS SOUTH FLORIDA AND THE ADJACENT WATERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 4, 5:24 AM EDT | Rip Current Statement | MFL | Collier | 19 hr |
Nearby
Coastal Flood Statements in Florida, 2015Every coastal flood statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.